Mississippi, 2004Flash Flooding and Damaging Winds in Mississippi, July 8, 2004
July 8, 2004 · NWS JAN · 5 events in 4 counties and zones
3 flash flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 8, 11:50 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 8, 11:50 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT THU JUL 8 2004
.DISCUSSION...
QUICK UPDATE TO THE FORECAST FORTHCOMING TO REMOVE MORNING WORDING.
WSR 88D INDICATES THAT SCT SHRA/TSRA ACTIVITY IS RAPIDLY ERUPTING
AGAIN TODAY. IN ADDITION...THE SEA BREEZE FRONT IS MAKING PROGRESS
NORTHWARD FROM COASTAL AREAS OF LA. HAVE BUMPED POPS UP TO HIGH END
SCATTERED/LOW END NUMEROUS ACCORDINGLY. THE MICROBURST CHECKLIST
SUGGESTS LOWER LAPSE RATES TODAY...HOWEVER STILL RUNNING THE RISK OF
AN ISOLATED DOWNBURST FROM THIS ACTIVITY. FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS OF RAIN WILL BE THE HIGHLIGHT OF THE SHRA/TSRA.
GOING HIGH TEMP FORECAST REASONABLE...AS MOST AREAS ARE ALREADY NEAR
THEIR HIGHS. DID ADJUST HOURLY TEMPS TO ACCOUNT FOR AFFECTS OF SCT
SHRA/TSRA.
ZONES...PFM AND WEB IMAGES ALREADY SENT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
GAGAN
Hazardous weather outlook, Jul 8, 1:15 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU JUL 08 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091915-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
215 PM CDT THU JUL 08 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH JULY 15.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Oktibbeha
- When
- July 8, 1:29 PM CST to 3:00 PM CST
- Where
- Oktibbeha County, 2 mi W of Starkville
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.425, -88.879 (the zone’s center; the record gives no point)
Three to five inches of rain fell in one to two hours across portions of Oktibbeha county. Portions of US Highway 82 were under water just west of Starkville. Eleven cars were reported floating along Highway 82.
Flash Flood, Choctaw
- When
- July 8, 1:40 PM CST to 2:30 PM CST
- Where
- Choctaw County, Ackerman
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.347, -89.248 (the zone’s center; the record gives no point)
Heavy rains caused a portion of highway 12 to flood near Ackerman.
Flash Flood, Webster
- When
- July 8, 1:45 PM CST to 2:30 PM CST
- Where
- Webster County, Eupora
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.613, -89.285 (the zone’s center; the record gives no point)
Heavy rains caused several roads around town to flood.
Thunderstorm Wind, Scott
- When
- July 8, 4:30 PM CST to 4:35 PM CST
- Where
- Scott County, Harperville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.483, -89.483
Several trees were blown down.
Thunderstorm Wind, Scott
- When
- July 8, 4:46 PM CST
- Where
- Scott County, 4 mi N of Forest
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.417, -89.483
Several trees were blown down on Grier Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, July 8, 20041 death · 3 injured · 1 event
- Flash Flood in Missouri, July 8, 20041 death · 1 injured · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2004$925,000 · 77 kt wind · 24 events
- Hail in Nebraska, July 8, 2004$1.2 million · 1.5 in hail · 1 event
- Flash Flood and Hail in Massachusetts, July 8, 20046 injured · $85,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, July 8, 2004$152,000 · 4 in hail · 27 events
- Lightning Strike in New York, July 8, 20047 injured · 1 event
- Damaging Wind in Colorado, July 8, 2004$45,000 · 71 kt wind · 1 event
- Hail and Heavy Rain in Florida, July 8, 2004$30,000 · 2 in hail · 3 events
- Tornado in New York, July 8, 2004$30,000 · F0 · 1 event
- Lightning Strike in Nebraska, July 8, 2004$30,000 · 1 event
- Lightning Strike in New Hampshire, July 8, 2004$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411856, 5411858, 5411857, 5411854, 5411855.